866-986-2486
 

New Warning Issued For ‘Purple Heroin’

New Warning Issued For ‘Purple Heroin’

Throughout our blogs, we make a point to call out news alerts and warnings about dangerous new substances in circulation. And this week, sadly, we have a new item on the list. Apparently a dangerous mixture called “Purple Heroin” has begun making its way into suburban America and, just as it sounds, this narcotic is considered extremely dangerous.

Very new to the underground marketplace, purple heroin (or “purp” as it is sometimes called) first made headlines up in Canada. Last month, large quantities of the substance were seized in a home raid. And just a few short weeks later, the same narcotic began appearing in southern Arizona; much to the shock of local authorities.

Nick Jones, a spokesman for NBC affiliate KVOA, explained what has been happening in cities like Tucson.

“Purp, as they call it, has been showing up quite a bit so it’s coming [to the area],” Jones said on the site. “So the youngsters now have a little bit of fear of some of the heroin that is coming along cause they know it’s laced with certain things and could kill them. They could just hit a regular dose and die.”

In fact, that statement is very much true. Purp, it appears, is typically made up of heroin, OxyContin and fentanyl or carfentanil. Just as you would imagine, it’s appearance is bright purple and it is commonly sold in a powdery form.

As we all know, fentanyl alone can have extremely deadly consequences. The highly addictive synthetic opioid has been largely to blame for the surge in overdose deaths across America. Mix that with heroin and Oxy (which, themselves, are incredibly dangerous) and you can imagine how easy it would be to accidentally lose your life.

The fact that it is a mixture also greatly worries law officials and recovery advocates. Up in Canada (where purp first began appearing), the CBC News issued their warning about the drug. They also spoke with Jean-François Mary from the treatment organization CACTUS Montreal about the dangers.

“If these users knew the quantity of fentanyl and heroin they’re ingesting, they may be able to adjust the dose,” Mary explained. “Now though, it is literally like playing Russian roulette.”

If you were to ask us, we would STRONGLY ADVISE avoiding this narcotic at all costs. One sample alone could be enough to take a life. If you have seen this drug or know someone who has come into contact with it, PLEASE REACH OUT AND GET HELP IMMEDIATELY.

Comments
Valley Recovery Blog